Illinois, 2022Flood in Illinois, April 24, 2022
April 24, 2022 · NWS PAH · 1 event in 1 county or zone
Locally heavy rain occurred with thunderstorms ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Locally heavy rain occurred with thunderstorms ahead of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 5:27 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 24, 5:27 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
627 PM CDT Sun Apr 24 2022
.SHORT TERM...(Tonight through Tuesday)
Issued at 210 PM CDT Sun Apr 24 2022
The models continue to slow the approach of the front. This will
potentially delay the onset of thunder (migration thereof), and
perhaps extend its duration in the night. We've made some minor
modifications to account for this. It also lowers overall qpf,
although we remain in marginal to slight risk of exceeding FFG.
We'll continue to hit upon that in our products, but with storm
totals now likely at 1.25 inches or less, we'll stay away from
headlines.
The severe threat is a limited late afternoon-early evening
window associated with daytime destabilization. If the front's
slowing approach continues, we're likely to see this threat stay
just north of us, or mainly so, not unlike how the majority of
the slight risk is drawn. We'll continue to monitor the late day
atmosphere closely for any changes to this. Some drier mid level
air showing up in the morning soundings may help strong-svr wind
gust potential, so we don't want to downplay it too much, even as
we lean that way. There is a SVR Box just to our north. We'll
have a sticky tongue of 60s dew points feeding diurnally assisted
MUCapes upwards into 4 digits, so with modest mid level lapse
rates, bets are not off. But certainly the stronger shear/energy
looks to be nearer the parent driving system to the north/in the
Box area.
After fropa, temps begin to cool, and dew points draw down. Monday
will be transitionary, until the front's complete passage. 70s go
back to 60s for highs and then by night, 40s are commonplace for
lows. Consistently modeled 60s with drier high pressure Tuesday
now looks a little cooler, maybe sneaking some upper 50s in
there.
.LONG TERM...(Tuesday night through Sunday)
Issued at 210 PM CDT Sun Apr 24 2022
A gradual warmup is expected mid to late week, but the long-term
pattern that has favored persistent coolness in our area will not
change. Temperatures will cool back down later next weekend as
another 500 mb trough amplifies over the northeastern states.
As far as the daily specifics, Wednesday will start off chilly with
some patchy frost possible. A surface high pressure center will be
ideally located for radiational cooling over our region at 12z.
Clear skies, light winds, and dry air could result in a short-
duration frost around sunrise. Though temperatures appear marginal
for frost, the potential will be monitored since green-up is well
underway.
Temperatures will warm up slowly Wednesday through Friday as winds
turn southeast to south on the back side of the surface high. Some
light warm advection showers are possible Thursday through Friday,
mainly in the better moisture return west of the Mississippi River.
Thunder cannot be ruled out Friday in the Ozark foothills region.
Highs will warm to to the lower to mid 70s by Friday.
Next weekend will feature the arrival of another cold front. The
preliminary timing looks to be Saturday night. Showers and
thunderstorms are likely to accompany the front. The front will be a
pretty quick mover, so once again this does not look like an
extended washout. With any frontal passage around the end of April
through the month of May, it is hard to rule out a few strong to
severe storms. Sunday looks to be a little cooler with showers
coming to an end.
&&
.AVIATION...
Issued at 627 PM CDT Sun Apr 24 2022
The chance for scattered to numerous showers and thunderstorms will
be on the increase tonight as a front moves into the region.
Conditions will deteriorate through the night to MVFR with local IFR
conditions anticipated. SSW winds 5 to 15 kts will continue, with a
shift to the NNW late tonight as the cold front moves across the
area from west to east. The chance of showers and storms will end
Monday morning from west to east as well, with gradual improving
flight conditions.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Apr 24, 5:46 PM CST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
646 PM CDT Sun Apr 24 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-252345-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
646 PM CDT Sun Apr 24 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
Scattered thunderstorms are forecast to overspread the entire area
through the night. While lightning and locally heavy rain are the
primary concerns, an isolated strong storm cannot be ruled out,
especially this evening in southeast Missouri and southern
Illinois.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated thunderstorms remain possible mainly in western Kentucky
on Monday. A small chance of thunderstorms returns to the forecast
on Saturday. Locally heavy rainfall and lightning will be the main
concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Flood, Wayne
- When
- April 24, 8:54 PM CST to 11:00 PM CST
- Where
- Wayne County, 2 mi S of Geff to 2 mi W of Geff
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.421, -88.400
Water started to come over Highway 45 and other nearby roads that typically experience water problems near Jeffersonville.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, April 24, 2022$200,000 · 1.25 in hail · 4 events
- Flash Flooding and Flooding in Texas, April 24 to 25, 2022$100,000 · 4 events
- Tornado and Damaging Winds in Illinois, April 24, 2022EF1 · 3 events
- High Surf in Hawaii, April 24 to 25, 20228 events
- Damaging Winds in Michigan, April 24, 2022$10,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Michigan, April 24, 20221 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, April 24, 20221 in hail · 4 events
- Winter Weather in Colorado, April 24 to 25, 20223 events
- High Wind in South Dakota, April 24, 202253 kt wind · 2 events
- Hail and Damaging Wind in Oklahoma, April 24, 20221 in hail · 2 events
- Heavy Snow in Colorado, April 24 to 26, 20222 events
- Hail in Texas, April 24, 20221.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1013325.